Alert archive / Illinois / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at May 17, 1999, 2:28 AM CDT for Tazewell County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 1999, 2:28 AM CDT (07:28 UTC)
- Expired
- May 17, 1999, 5:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Tazewell County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1869 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 170728 FFWSPI ILC179-171000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 228 AM CDT MON MAY 17 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... TAZEWELL COUNTY IN CENTRAL ILLINOIS * UNTIL 500 AM CDT * STRONG THUNDERSTORMS TRAINING ACROSS TAZEWELL WILL PRODUCE RAPID RISES OF STREAMS AND LOW LYING AREAS. * THE STRONG THUNDERSTORMS WILL CONTINUE UNTIL 4AM WITH 1 TO 2 INCHES OF RAINFALL AN HOUR EXPECTED. MOVE TO HIGHER GROUND IMMEDIATELY IF FLOOD WATERS THREATEN... AND AVOID DRIVING ACROSS FLOODED ROADS. KETCHAM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 17, 2:25 AM CDT, 3 minutes earlier.
Area forecast discussion, May 17, 2:25 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 225 AM CDT MON MAY 17 1999 THUNDERSTORMS CONTINUE TO FIRE UP OVER THE CWA...AND THIS TREND WILL LIKELY CONTINUE UNTIL THE MID-MORNING HOURS AS THE NOCTURNAL LOW LEVEL JET DECREASES. RESIDUAL SHOWERS WILL CONTINUE FOR MUCH OF THE DAY...WITH AFTERNOON REDEVELOPMENT OF STRONG CONVECTION OVER EASTERN ZONES NEAR OLD OUTFLOW BOUNDARY...AND TO THE WEST NEAR MAIN COLD FRONT. COLD FRONT TILL MOVE ACROSS THE AREA TONIGHT...BUT UPPER LIFT WILL LAG SURFACE BOUNDARY...SO LEFT OVER AREAS OF RAIN WILL BE POSSIBLE INTO THE FIRST HALF OF TUESDAY. CLEARING AFTER THAT. ..04.. PRELIMINARY CCF FOR COORDINATION... SPI TE 078/058 070/050 072 04+83 PIA TE 076/055 069/049 070 04+84 DEC TE 078/058 070/050 072 04+83 CMI TE 082/060 071/052 072 048+4 MTO TE 082/060 071/052 072 048+4 LWV TE 085/065 074/056 075 047+3
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:02 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 43 min |
| May 17, 12:34 AM CDT | Severe Thunderstorm Warning | ILX | Stark | 41 min |
| May 17, 12:45 AM CDT | Severe Thunderstorm Warning | ILX | Peoria | 45 min |
| May 17, 1:06 AM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 39 min |
| May 17, 1:15 AM CDT | Severe Thunderstorm Warning | ILX | Woodford | 45 min |
| May 17, 1:29 AM CDT | Severe Thunderstorm Warning | ILX | Scott | 31 min |
| May 17, 1:40 AM CDT | Severe Thunderstorm Warning | ILX | Morgan | 50 min |
| May 17, 1:56 AM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 34 min |
| May 17, 2:12 AM CDT | Severe Thunderstorm Warning | ILX | Cass | 48 min |
| May 17, 7:43 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 47 min |
| May 17, 9:46 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 29 min |
| May 17, 4:25 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 65 min |
| May 17, 4:59 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Richland | 31 min |
| May 17, 5:06 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 39 min |
| May 17, 5:25 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 35 min |
Nearby
Flash Flood Warnings in Illinois, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.